MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
3549215 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast implantation procedure with a mentor cpx 4 breast tissue expander with suture tabs and experienced deflation on the left side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent device removal on an unspecified date.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On jan 3, 2025, the mentor failure analysis lab received the device for evaluation.The impacted product lot number was identified as 9988432.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample determined that a tear (a) was found at the suture tab at 6 o'clock extended to the shell on the posterior view 0.5 cm.Leak testing was performed, according to the mentor procedure, and it revealed a tear (b) through the shell on the anterior view, measuring approximately less than 0.1 cm.No other leak sites were found during the analysis.Microscopic examination was performed on the edges of the tears (a & b): parallel striations were found in an area of the tear (a), measuring approximately 0.2 cm, and parallel striations were found in the whole area of the tear (b).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.The cause in the remaining area of the tear (a) could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, the microscopic examination of the returned product indicates that the expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).